Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: A desperate alternative - Me too. Tepiaca

Posted by SLS on November 27, 2005, at 9:54:19

In reply to A desperate alternative, posted by Tepiaca on November 26, 2005, at 16:16:25

Hi.

:-)

> My best days in the last 5 years have been
> when I stop abruptly a med.

This is an all-too-familiar story for me.

I have had this happen upon the discontinuation of several tricyclics and Nardil. More recently, it happened upon abruptly discontinuing imipramine while continuing the Nardil that I had been taking in combination. It was the closest I came to feeling normal in over 15 years.

This phenomenon is sometimes called a discontinuation rebound improvement.

I, too, have been thinking about putting together a plan of alternating between medications in an attempt to provoke this type of reaction. Right now, I am taking Parnate and nortriptyline. Unless something better comes along, I am looking at switching from the Parnate to Nardil. From there, I can perhaps first d/c the nortriptyline and restart it and then follow with Nardil. I don't know.

In general, "pulsing" the same drugs over and over is probably counterproductive and tends to set up for treatment-resistance. However, once you are already treatment-resistant, what else is there?

I once had a marvelous response to initiating Lamictal monotherapy after an abrupt discontinuation of Nardil.

I have actually become manic upon the abrupt discontinuation of some antidepressants, always in association with an MAOI. This probably is more common with Nardil than it is with Parnate.

What exactly is the treatment strategy you are thinking of employing?


- Scott

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:582455
URL: http://www.dr-bob.org/babble/20051126/msgs/582664.html